extreme agression....help please

Discussion in 'ARCHIVE FORUM: Support discussions' started by glyn, Feb 28, 2007.

  1. glyn

    glyn Registered User

    Nov 23, 2006
    30
    Hello again,

    my mum is now in a psychiatric hospital. I looked after her at home for a year until it all got too much for me and she was admitted into hospital 8 weeks ago. She is so much worse now. Very agressive, or very sedated. Dont know what to do. Its really heartbreaking to see mum hitting me and everyone else around her, she was such a gentle person.
    I have asked for a second opinion as doctors are telling me that the Diazapam isnt working except to seriously sedate her. Does anyone have experience of any other drug which I could ask the doctors to let me have their opinion of.
    I just dont believe that there isnt some drug 'out there' which can help reduce mam's agression without zonking her out.

    Thanks to you all.
     
  2. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,568
    Kent
    I`m so sorry Glyn, it must be heartbreaking for you to see your mother in this state.
    I wish I could help but I`ve no experience [yet] of drugs to help calm down agression. I suppose it will be a case of trial and error as different drugs have different effects on different conditions.
    I`m sure the medics will get it sorted eventually, but meanwhile it must be so painful for you.
    In addition, you must still be suffering the effects of caring for your mother for so long, under such distressing conditions. Why don`t you try to take some time for yourself, whilst the doctors are trying to do their best for your mother.
    You can`t do much more for her just now, so try to do something for yourself.
    I hope you`ll soon have better news for us. Please post again and let us know.
    Take care, love Sylvia x
     
  3. connie

    connie Registered User

    Mar 7, 2004
    9,519
    Frinton-on-Sea
    Hi Glyn, so sorry to read of your situation.

    Drugs to calm aggression etc can be so 'hit and miss', what suits one person does not another, especially if they are on any other type of medication, can become quite a cocktail.

    I am sure that the hospital will soon get mum's condition under control. In the meantime, please take the chance to look after yourself. Mum will still nedd you to be 'strong for her'. Take care, and let us know how things go.
     
  4. Nebiroth

    Nebiroth Registered User

    Aug 20, 2006
    3,518
    This must be awful for you.

    My Dad was beginning to become aggressive (mostly verbal, with sudden fits of temper). He is currently being treated with Quitiapine to help with this.

    However, I wouldn;t know how effective that would be in treating severe aggression, it seemed to take quite some time to have the effect, and seems to "take the edge off" as it were.

    It may be that in your mums case doctors felt that the only option was to use a fast-acting tranquiliser. Sadly, it may require a high dose to bring the aggression down to manageable levels which is probably causing the sedation.

    It could well be that once your Mum has been stabilised they will try other drugs for a longer term solution which won't be so sedating.

    Have you discussed this with the prescribing consultant?
     
  5. glyn

    glyn Registered User

    Nov 23, 2006
    30
    thanks for all your replies. Have had a really stressful few days, and poor mum is so agressive and uncontrollable that I just want to wrap my arms around her and bring her back home. She was so much better before she went into hospital.

    I have asked the Consultant to change her medication and he has agreed to review this on Monday. Just hope all is well until then.

    Thanks again.
     
  6. Grannie G

    Grannie G Volunteer Moderator

    Apr 3, 2006
    69,568
    Kent
    Dear Glyn

    I hope the consultant is able to make things better for your mum on Monday. He`ll have all the reports to go by, so should know how to resolve it.

    I hope you don`t have too bad a week end and will let us know what the consultant decides.
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.